I have read on WebMD that obesity can effect the results of the CRP blood test. If this is so, is this test still an accurate indicator of RA activity in obese patients? Also can the results be significantly effected or is it a slight variation?View Thread
I have RA and have been taking 17.5 mg once a week of methotrexate since February. I was recently given rx for 5mg of Leucovorin in once a week dose in addition to 2mg of folic acid daily for side effects (hair loss and horrible fatigue). I was told to take the leucovorin 8-10 hrs after my methotrexate dose. My rheumatologist said before 8 hrs it effects methorexate effectivness and after 10 hrs Leucovorin will not help. I have seen, however, multiple times on this site that leucovorin is usually to be taken 24 hrs after methotrexate. Is taking it within 8 hrs unusual? Should I be waiting to take my folic acid as well? The Rheumy has never mentioned this. Thank you for any info.View Thread
Maybe this link will help. Yes, low blood count is a possible side effect of methotrexate. A friend of mine was recently changed to a new medication because of a low white count. That is one of the things that my doctor has said he will periodically test for as well as liver function. Hope your mother is well on her way to recovery!
Thank you both for the positive feedback. I am happy to report that the last couple of days have been far better then I have felt in sometime. I can actually walk through the store where I work with some of my old speed instead of a half limp and pain with every step. I am hopeful that I will soon be able to taper off the prednisone as I have seen the effects of long term use and plan to avoid that. I am also looking forward to returning to my walking routine in the near future. I know that the walking makes me feel better but have not had the energy to endure that initial push through the pain. Here is to brighter days ahead.View Thread
I also have suffered with knee pain, stiffness, and swelling since March of '11. I was finally refered to a Rheum. and was dx with RA. He said, however, that he does not feel my knee pain in from RA. He believes that the trouble with my knees is Osteoarthritis. I find it hard to believe that the RA does not have more to do with my knee pain since it seems to have just started out of nowhere and continued to get worse over a handful of months. Despite the traditional path of RA most of my pains are in my knees, ankles, and feet with very few problems with my hands and elbows. I also feel that I could just be a nontraditional RA patient.View Thread
I was dx with RA and knee osteoarthritis in January and started treatment with methotrexate in Feb. I still experience pain everyday even with prednisone and aleve. It is not always bad pain but it is always there. Will there ever be a day when I can wake and not dread climbing out of bed? Even when the pain is mild the day after day of it overwhelms me. I dream of the day when I can get up, get ready for work and get out of chairs without pain. I am only 33 and want to be able to work in my new beautiful backyard and play with my very active nieces and nephews. I do what I can but usually spend the next day wiped out. Just need to know things will eventually get better with treatment. I understand that there will always be bad days here and there but please tell me there will be good days as well.View Thread
I was diagnosed with RA and knee osteoarthritis in January of this year. I am now taking 7.5 mg of prednisone, 1 mg of folic acid, and calcium daily with 7 methotrexate weekly. I have been on the methotrexate for 8 weeks.
Frequently I feel significant pain not in my joints but more the muscles surrounding them. I originally was sent to the Rheumatologist after complaining of knee pain and having a positive RF test. While my knees still cause me some pain the majority of my pain is not in my knee joints but in the calves, thigh, and back muscles as well as mild aching in the shoulders and arms. I also have a lot of swelling in my calves by the end of the day. When I stand it feels as though my legs have no strength. Is this a common complaint amoung RA patients? I have read numerous articles and discussions but very little is said about the effect on the muscles.
I am so tired of being in pain every single day. I can't even remember the last day I was able to climb out of bed and not feel stiff and sore. I work full time overnight and each night it gets harder to force myself out of the house. I know I am not a pleasant person to be around right now because of my frustration level.View Thread
Has anyone ever had problems with methotrexate effecting your blood pressure? Mine was up last time I saw my Rheumy (153/90). It was also the first visit after starting Methortexate. The day of my last dose (increased from 15 mg to 17.5) I had what felt like a blood pressure related headache that lasted many hours. I did not have access to a monitor to test this theory but my face was flushed and my head was pounding. I have not had a headache since that day. Before the Rheumy increased my dose I was having short mild headaches for several days after my weekly dose. At doses below 15 mg I had no problems with headaches. Just wondering if this is a problem with methotrexate anyone has experienced or if it is coincidence. I also take Prednisone which I read can increase blood pressure but this is my first high reading and have taken Pred from 10mg to 7.5mg. everyday for 3 mo.View Thread
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.